Oklahoma, 2025

Hail in Oklahoma, May 7, 2025

May 7, 2025 · NWS OUN · 1 event in 1 county or zone

An occluded upper-level low tracked across portions of Oklahoma during the afternoon and evening hours of the 7th. This feature supported the development of scattered thunderstorms across north-central Oklahoma, a few of which produced hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An occluded upper-level low tracked across portions of Oklahoma during the afternoon and evening hours of the 7th. This feature supported the development of scattered thunderstorms across north-central Oklahoma, a few of which produced hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 5:08 PM CST, 7 minutes earlier. Its key messages:

  • Updated at 553 PM CDT Wed May 7 2025
  • Showers and maybe some thunderstorms are expected each afternoon through Friday.
  • Mainly dry weather Saturday into early next week.
Area forecast discussion, May 7, 5:08 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
608 PM CDT Wed May 7 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 553 PM CDT Wed May 7 2025

 - Showers and maybe some thunderstorms are expected each
   afternoon through Friday.

 - Mainly dry weather Saturday into early next week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 144 PM CDT Wed May 7 2025

The upper-level low that has been responsible for our damp weather
the last few days has made it into north central Oklahoma as of
early this afternoon. An occluded front has moved through most of
our area with drier mid-level air, bluer skies, and scattered single-
cell showers behind it. These showers will continue to develop
through the rest of the afternoon. With ambient vorticity in the
occlusion zone and cold air aloft increasing low-level lapse rates,
funnel clouds are expected with the stronger cores. Impacts from
these funnel clouds are not expected, but a brief
touchdown/landspout with 60 mph winds can't be ruled out.

Instability will decrease quickly tonight and shower chances will
drop with it. Unlike last night, where isentropic ascent triggered
rather widespread drizzle/fog activity, we actually will have modest
cold advection in the 850 mb layer tonight. Therefore, drizzle looks
unlikely. Winds are light and we should have reasonably clear skies,
so the development of radiation fog later in the night is possible.

Meister

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 144 PM CDT Wed May 7 2025

While the initial cutoff low will meander eastward during the day
tomorrow, a secondary area of troughing from the STJ will phase with
it and create an almost perfectly negatively tilted area of
troughing along the 37th parallel. Northerly surface winds will
recycle through some heavily rained-over land cover, allowing
dewpoints to remain in the mid-to-upper 50s by afternoon. Given the
slightly cooler temperatures aloft from the holdover troughing, weak
instability will develop within our Oklahoma counties (MLCAPE 500-
700 J/kg). Isolated to widely scattered shower/thunderstorm
development is anticipated across northern and central Oklahoma.
Severe weather isn't expected, and rainfall amounts will be
generally light. The RDPS suggests that cloud cover will be broken
at most during the day tomorrow. This will allow temperatures to get
into the 70-degree range.

A amplifying ridge will dominate much of the US weather pattern on
Friday, but the eastern trough axis will continue to bend back into
our area. At least one more day of weak-instability, widely-
scattered showers is most likely in store for us, though the high-
resolution models that run out to 60 hours are notably rather dry
with precip coverage so far. Once again, we can expect highs near 70.

Meister

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 309 AM CDT Wed May 7 2025

Early Saturday the center of a mid and upper low is expected to
be well south and east of Oklahoma and northern Texas. Models
differ some with regards to how quickly the flow over the southern
Plains transitions to more anticyclonic flow. The forecast will
remain dry, but it is possible more clouds may linger across the
eastern third of Oklahoma, especially during the first part of the
weekend. Highs will be in the 70s over the weekend after cool
morning low temperatures. Shortwave ridging Monday into Tuesday
will bring mainly dry weather and warmer temperatures. Highs may
reach the lower 90s across southwest Oklahoma and western north by
Tuesday. Increasing southwesterly flow is possible by Wednesday
with perhaps an increase in afternoon and evening thunderstorms.

&&

.AVIATION...
(00Z TAFS)
Issued at 553 PM CDT Wed May 7 2025

Scattered showers and thunderstorms will persist for a few more
hours this evening, mainly along and north of I-40. After these
end expect to see MVFR develop across much of the area through the
overnight into the early morning hours before ceilings lift back
to VFR. Weak front will bring north winds to the area and this
will persist through the day tomorrow. Speeds expect to be at or
below 12kts. A few showers/storms possible again Thursday
afternoon with PNC/SWO having a low chance of seeing this
activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  53  70  53  72 /  20  20   0  20
Hobart OK         50  72  50  74 /  10  10   0  10
Wichita Falls TX  53  73  53  74 /   0   0   0  20
Gage OK           45  71  46  75 /  10  20   0   0
Ponca City OK     53  71  51  74 /  30  40   0  10
Durant OK         56  74  56  74 /   0  10   0  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...04
SHORT TERM...04
LONG TERM....06
AVIATION...30

In the hours before

Special weather statement, May 7, 5:05 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
605 PM CDT Wed May 7 2025

OKZ017-018-072330-
Kingfisher OK-Blaine OK-
605 PM CDT Wed May 7 2025

...A strong thunderstorm will impact portions of western Kingfisher
and northeastern Blaine Counties through 630 PM CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hitchcock, moving east at 45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Watonga, Kingfisher, Hitchcock, Loyal, and Omega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

&&

LAT...LON 3586 9841 3604 9840 3608 9794 3581 9794
TIME...MOT...LOC 2305Z 270DEG 38KT 3595 9832

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

..speg.

The radar

The Norman radar (KTLX), 69 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
May 7, 5:15 PM CST
Where
Logan County, Coyle
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.950, -97.240

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259114.